| Catalog Number |
95834 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Edema (1820); Hypersensitivity/Allergic reaction (1907)
| Date of Event |
01/15/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The event is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.This is a known potential adverse event addressed in the product labeling.
Event or Problem Description
Healthcare professional reported that the patient was injected with 1 ml of juvéderm® vollure® xc.Over 4 months later, the patient was injected in the lips with 0.55 ml of juvéderm® volbella® xc.Almost 2 months later, the patient was injected in the laugh lines, perioral lines, and undereye with 1 ml of juvéderm® vollure® xc.On the 6th month after the injection, the patient presented ¿several severe bouts of swelling¿ ¿partially near injection site¿, but also in the ¿whole face as well as throat¿.The patient made multiple emergency room visits since the date of onset, requiring treatment for swelling.The patient was ¿seen by derm and allergy doctors as well.¿ the patient is ¿still under their care, maintained on meds.¿ the patient made ¿er visits for therapy with steroids[,] etc[.]¿.Currently maintained with daily allegra® and prn benadryl®.The symptoms have not resolved.This is the same event and the same patient reported under mdr id # 3005113652-2019-00543 (allergan complaint # (b)(4)) and mdr id # 3005113652-2019-00547 (allergan complaint # (b)(4)).This mdr is being submitted for the second suspect product, juvéderm® volbella® xc, also a device manufactured by allergan.
Additional Manufacturer Narrative
Additional data: date of event.A review of the device history record has been completed.No deviations or non-conformances noted.
Event or Problem Description
Additionally, the healthcare professional clarified that the juvéderm® volbella® xc was only injected under the eye, not the laugh lines or perioral lines.The juvéderm® vollure® xc was not injected in the undereye area; this product was injected in the glabella, laugh lines, and perioral lines.